PL EN


Preferencje help
Widoczny [Schowaj] Abstrakt
Liczba wyników
2009 | 29 | 1 | 143-162
Tytuł artykułu

Backbone colorings along stars and matchings in split graphs: their span is close to the chromatic number

Treść / Zawartość
Warianty tytułu
Języki publikacji
EN
Abstrakty
EN
We continue the study on backbone colorings, a variation on classical vertex colorings that was introduced at WG2003. Given a graph G = (V,E) and a spanning subgraph H of G (the backbone of G), a λ-backbone coloring for G and H is a proper vertex coloring V→ {1,2,...} of G in which the colors assigned to adjacent vertices in H differ by at least λ. The algorithmic and combinatorial properties of backbone colorings have been studied for various types of backbones in a number of papers. The main outcome of earlier studies is that the minimum number l of colors, for which such colorings V→ {1,2,...,l} exist, in the worst case is a factor times the chromatic number (for path, tree, matching and star backbones). We show here that for split graphs and matching or star backbones, l is at most a small additive constant (depending on λ) higher than the chromatic number. Our proofs combine algorithmic and combinatorial arguments. We also indicate other graph classes for which our results imply better upper bounds on l than the previously known bounds.
Słowa kluczowe
Wydawca
Rocznik
Tom
29
Numer
1
Strony
143-162
Opis fizyczny
Daty
wydano
2009
otrzymano
2007-12-17
zaakceptowano
2008-10-23
Twórcy
  • Department of Computer Science, Durham University, Science Laboratories, South Road, Durham DH1 3LE, England
autor
  • Faculty of Economics and Business Administration, Department of Quantitative Economics, University of Maastricht
  • Department of Computer Science, Durham University, Science Laboratories, South Road, Durham DH1 3LE, England
  • Faculty of Mathematics and Natural Sciences, Institut Teknologi Bandung, Jalan Ganesa 10, Bandung 40132, Indonesia
Bibliografia
  • [1] J.A. Bondy and U.S.R. Murty, Graph Theory with Applications (Macmillan, London and Elsevier, New York, 1976).
  • [2] H.J. Broersma, A general framework for coloring problems: old results, new results and open problems, in: Proceedings of IJCCGGT 2003, LNCS 3330 (2005) 65-79.
  • [3] H.J. Broersma, F.V. Fomin, P.A. Golovach and G.J. Woeginger, Backbone colorings for networks, in: Proceedings of WG 2003, LNCS 2880 (2003) 131-142.
  • [4] H.J. Broersma, F.V. Fomin, P.A. Golovach and G.J. Woeginger, Backbone colorings for graphs: tree and path backbones, J. Graph Theory 55 (2007) 137-152, doi: 10.1002/jgt.20228.
  • [5] H.J. Broersma, J. Fujisawa, L. Marchal, D. Paulusma, A.N.M. Salman and K. Yoshimoto, λ-Backbone colorings along pairwise disjoint stars and matchings, preprint (2004). www.durham.ac.uk/daniel.paulusma/Publications/Papers/Submitted/backbone.pdf.
  • [6] H.J. Broersma, L. Marchal, D. Paulusma and A.N.M. Salman, Improved upper bounds for λ-backbone colorings along matchings and stars, in: Proceedings of the 33rd Conference on Current Trends in Theory and Practice of Computer Science SOFSEM 2007, LNCS 4362 (2007) 188-199.
  • [7] M.C. Golumbic, Algorithmic Graph Theory and Perfect Graphs (Academic Press, New York, 1980).
  • [8] P.L. Hammer and S. Földes, Split graphs, Congr. Numer. 19 (1977) 311-315.
Typ dokumentu
Bibliografia
Identyfikatory
Identyfikator YADDA
bwmeta1.element.bwnjournal-article-doi-10_7151_dmgt_1437
JavaScript jest wyłączony w Twojej przeglądarce internetowej. Włącz go, a następnie odśwież stronę, aby móc w pełni z niej korzystać.